Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 18, NWS Raleigh, NC

March 20, 2012Franklin County, Nash County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 20, 2012, 4:51 PM EDT for Franklin County, Nash County, North Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 20, 2012, 4:51 PM EDT (20:51 UTC)
Expired
Mar 20, 2012, 5:30 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Nash County, NC

The radar

The Raleigh/Durham radar (KRAX), 43 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 20, 5:05 PM EDTHAIL 0.255 E Louisburg, NCPEA SIZE HAIL REPORTED AT BULL CREEK GOLF COURSE
Mar 20, 5:14 PM EDTHAIL 17 Ese Louisburg, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS52 KRAH 202051
SVRRAH
NCC069-127-202130-
/O.NEW.KRAH.SV.W.0018.120320T2051Z-120320T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  WESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 530 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHEAST OF LOUISBURG...MOVING
  SOUTHWEST AT 10 MPH. QUARTER SIZED HAIL IS LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LOUISBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3577 7812 3598 7842 3619 7825 3611 7800
TIME...MOT...LOC 2051Z 033DEG 11KT 3613 7820

$$

GIH
3 follow-up statements
743 
WWUS52 KRAH 202102
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT TUE MAR 20 2012

NCC069-127-202130-
/O.CON.KRAH.SV.W.0018.000000T0000Z-120320T2130Z/
FRANKLIN NC-NASH NC-
502 PM EDT TUE MAR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN NASH AND FRANKLIN COUNTIES...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
LOUISBURG...MOVING SOUTHWEST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LOUISBURG...PILOT AND 
BUNN.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR 
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE 
AT...1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3617 7826 3613 7815 3609 7809 3577 7812
      3598 7842
TIME...MOT...LOC 2101Z 033DEG 11KT 3610 7822

$$

22
543 
WWUS52 KRAH 202116
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT TUE MAR 20 2012

NCC069-127-202130-
/O.CON.KRAH.SV.W.0018.000000T0000Z-120320T2130Z/
FRANKLIN NC-NASH NC-
516 PM EDT TUE MAR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN NASH AND SOUTHERN FRANKLIN COUNTIES...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 2 MILES 
SOUTHEAST OF LOUISBURG BETWEEN NC 581 AND NC 39...MOVING SOUTHWEST 
AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SPRING HOPE...PILOT AND
BUNN.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3612 7819 3606 7809 3577 7812 3598 7842
      3614 7829
TIME...MOT...LOC 2114Z 033DEG 11KT 3607 7825

$$

22
707 
WWUS52 KRAH 202129
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT TUE MAR 20 2012

NCC069-127-202139-
/O.EXP.KRAH.SV.W.0018.000000T0000Z-120320T2130Z/
FRANKLIN NC-NASH NC-
529 PM EDT TUE MAR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NASH AND SOUTHERN
FRANKLIN COUNTIES EXPIRES AT 530 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.


IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3612 7819 3606 7809 3577 7812 3598 7842
      3614 7829
TIME...MOT...LOC 2129Z 033DEG 11KT 3603 7828

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:13 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 20, 3:13 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT TUE MAR 20 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL DRIFT OVER EASTERN NORTH CAROLINA
THROUGH WEDNESDAY. OTHERWISE... A LARGE AREA OF HIGH PRESSURE WILL
HOLD OVER THE EASTERN UNITED STATES THROUGH THE REST OF THE
WEEK...BRINGING UNSEASONABLY WARM WEATHER TO THE REGION. A STORM
SYSTEM WILL APPROACH FROM THE WEST BY THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM TUESDAY...

THE FORECAST REMAINS DIFFICULT WITHIN THIS REGIME OF HIGH MOISTURE
AND VERY WEAK FLOW THROUGH A DEEP LAYER. THIS MORNING'S
SHOWERS/STORMS... ORIENTED ALONG A MOISTURE GRADIENT EVIDENT IN
WATER VAPOR IMAGERY AND LIKELY FORCED BY VERY SUBTLE TOUGH-TO-TRACK
PERTURBATIONS... HAS MOVED WELL TO OUR SOUTH AND DISSIPATED.
MOISTURE CONTENT REMAINS QUITE HIGH WITH PRECIPITABLE WATER VALUES
OVER 200% OF NORMAL. LOW LEVEL LAPSE RATES HAVE STEEPENED TO OVER
8.0 C/KM SO FAR WITH LATEST MLCAPE OF 500 (SOUTH) TO 1500 (NORTH)
J/KG... WHICH INCLUDES UP TO 500 J/KG OF CAPE IN THE -10C TO -30C
LAYER... SO INSTABILITY IS BECOMING SUFFICIENT TO TRIGGER STORMS...
AND INDEED SCATTERED SHOWERS/STORMS ARE DEVELOPING OVER THE NC
MOUNTAINS/FOOTHILLS. SMALL HAIL REMAINS POSSIBLE WITH ANY OF THESE
STORMS. BUT THE WEAK WIND FIELD IS LIKELY ADVERSELY IMPACTING
DEVELOPMENT WITH EFFECTIVE SHEAR BARELY REACHING 15-20 KTS... AND
LARGE SCALE FORCING FEATURES ARE WEAK OR LACKING. THE ELONGATED MID
LEVEL VORTICITY MAX STRETCHING FROM PA TO JUST OFF THE NRN NC COAST
WILL DRIFT VERY SLOWLY TO THE SOUTH-SOUTHWEST OVERNIGHT... WHICH MAY
HELP FORCE ASCENT LATE TONIGHT... AND WEAK UPPER DIVERGENCE IN THE
RIGHT ENTRANCE REGION OF A 40-50 KT JET OFF THE CAROLINA COAST
TONIGHT MAY ALSO BE JUST ENOUGH IN THIS SORT OF VOLATILE ENVIRONMENT
TO HELP TIP OFF CONVECTION OVERNIGHT. WILL KEEP ISOLATED TO
SCATTERED (IN THE NW CWA) STORMS INTO EARLY EVENING... THEN RETAIN
ISOLATED STORMS AREAWIDE OVERNIGHT. IDEALLY... WE WOULD LIKE TO BE
ABLE TO PINPOINT EXACTLY WHERE AND WHEN THESE ISOLATED STORMS (OR
STORM CLUSTERS) WILL FORM THROUGH TONIGHT... BUT THIS IS NEXT TO
IMPOSSIBLE WITHIN THIS WARM AND DEEPLY MOIST ENVIRONMENT WITH SUCH
WEAK WIND FIELDS. WITH NO INDICATION THAT THERE MIGHT BE A CHANGE IN
THE CHARACTER OF THE COLUMN ABOVE 925 MB INCLUDING CONTINUED DECENT
LAPSE RATES ALOFT AND NOCTURNAL UPPER-TROPOSPHERIC COOLING... AND
WITH LIKELY LOW LEVEL DECOUPLING OVERNIGHT WHICH COULD PROMPT WEAK
LOW LEVEL JET FORMATION THAT COULD HELP SUSTAIN CONVECTION... THE
RISK OF STORMS MAY ACTUALLY BE HIGHER OVERNIGHT THAN EARLIER IN THE
NIGHT. AREAS OF FOG ARE ONCE AGAIN FAVORED IN THIS PATTERN...
ALTHOUGH CONVECTIVE CLUSTERS OVERNIGHT WOULD GREATLY LIMIT THE
DENSITY AND EXTENT OF ANY FOG. FOLLOWING PERSISTENCE... EXPECT LOWS
IN THE UPPER 50S TO NEAR 60. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 312 PM TUESDAY...

FOR WEDNESDAY/WEDNESDAY NIGHT: MORE OF THE SAME WITH HIGH
PRECIPITABLE WATER AND WEAK STEERING. THE ELONGATED WEAK MID LEVEL
LOW TO OUR NORTHEAST WILL CONTINUE A DRIFT TOWARD THE SOUTH...
MOVING TO OVER NE NC BY LATE WEDNESDAY NIGHT. WITH RIDGING HOLDING
FROM THE EASTERN GULF UP THROUGH THE WRN CAROLINAS INTO THE EASTERN
GREAT LAKES... THE WEAK WIND FIELD WILL ACTUALLY LEAD TO VERY LITTLE
IN THE WAY OF DPVA AS THIS VORTICITY CENTER APPROACHES... FURTHER
COMPLICATING ATTEMPTS TO DETERMINE WHAT AREAS WILL SEE THE BEST
CHANCES FOR CONVECTION... AND WHEN IT MIGHT OCCUR. LOW LEVEL FLOW
FROM THE SOUTHEAST... BETWEEN THE OFFSHORE-CENTERED HIGH AND THE
LOW/FRONT WELL OUT OVER THE PLAINS... IS EXPECTED TO BECOME A BIT
STRONGER (YET STILL WEAK) WHICH MIGHT HELP DRIVE THE OFFSHORE
CONVECTION INLAND... AND ADDITIONAL STORMS ARE ALSO POSSIBLE OVER
THE HIGHER TERRAIN AS WELL IN THE AFTERNOON. WILL CONTINUE WITH
SCATTERED STORMS EVERYWHERE... WITH GREATER COVERAGE IN THE VERY
EARLY MORNING... AGAIN IN THE LATE AFTERNOON WITH AFTERNOON
DESTABILIZATION... AND VERY LATE WEDNESDAY NIGHT... FOLLOWING
PERSISTENCE AND WRF INDICATIONS OF A SLOW-MOVING CLUSTER OF
SHOWERS/STORMS OVER THE COASTAL PLAIN AFTER MIDNIGHT. AND ONCE
AGAIN... PATCHY FOG IS POSSIBLE TOWARD DAYBREAK THURSDAY. HIGHS
74-80... ON THE COOL END OF STATISTICAL GUIDANCE GIVEN THE EXPECTED
VARIABLY CLOUDY SKIES. LOWS 55-61.

FOR THURSDAY/THURSDAY NIGHT: ALREADY-ELEVATED UNCERTAINTY GROWS WITH
TIME... HOWEVER IT APPEARS THAT WE SHOULD SEE A RELATIVE DRYING
TREND AS THE MID LEVEL RIDGE SHIFTS A BIT FURTHER EASTWARD AND THE
LOW LEVEL FLOW BECOMES MORE LIGHT SOUTHERLY AND SOUTHWESTERLY... A
BIT DRIER TRAJECTORY THAN WE'VE BEEN SEEING OF LATE. THE WEAK MID
LEVEL LOW OVER ERN NC EARLY THURSDAY CONTINUES TO DRIFT TO THE
SSE... LEADING TO AN EVEN WEAKER FLOW IN THE MID LEVELS OVER CENTRAL
NC. MODELS INDICATE AN 850 MB TROUGH PASSAGE OFF THE COAST OF THE
NORTHEAST U.S. LATE THURSDAY... WHICH TURNS LOW LEVEL WINDS OVER
CENTRAL NC AROUND TO A WEST OR WNW DIRECTION... CUTTING DOWN ON LOW
LEVEL MOISTURE... WHILE MODEL PRECIP WATER FORECASTS DO SHOW A
REDUCTION FROM NW TO SE (ALTHOUGH THEY REMAIN ABOVE NORMAL). WILL
KEEP A MENTION OF SCATTERED STORMS THURSDAY AFTERNOON... ENDING
THURSDAY EVENING. HIGHS 75-80... IN LINE WITH STATISTICAL
GUIDANCE... AND LOWS ONCE AGAIN VERY WARM IN THE UPPER 50S TO NEAR
60. -GIH

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 305 PM TUESDAY...

THE OMEGA BLOCK OVER THE EASTERN TWO-THIRDS OF THE US WILL BEGIN TO
BREAK DOWN FRIDAY AS THE WEAK UPPER LOW OFF THE CAROLINA COAST GIVES
WAY AND DRIFTS SOUTHEAST AWAY FROM THE COAST.  THE DEEP UPPER LOW
OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST INTO THE
MIDWEST...CAUSING THE UPPER RIDGE TO WEAKEN AND SHIFT EAST OVER NC.
WITH THE RIDGE AXIS CLOSE TO IF NOT DIRECTLY OVERHEAD AND MODELS
SHOWING DIVERGENT LOW LEVEL FLOW...CONVECTION SHOULD BE AT A
RELATIVE MINIMUM FOR THE PERIOD.  WILL PLACE HIGHEST SLIGHT CHANCE
OVER THE WEST AS INCREASING UPPER LEVEL DIFFLUENCE AHEAD OF THE
UPPER LOW/OCCLUDED SURFACE FRONT SHOULD TRIGGER SHOWERS/STORMS IN
THE MOUNTAINS....WHICH WILL EVENTUALLY WORK EAST INTO THE WESTERN
PIEDMONT FRIDAY EVENING.  USING DRY ADIABATIC MIXING TO 850MB IN
SOUTHWESTERLY LOW LEVEL FLOW YIELDS HIGHS IN THE UPPER 70S AND LOWER
80S.

ONGOING SHOWERS AND STORMS ALONG THE OCCLUDED FRONT WILL EVENTUALLY
ACROSS THE MOUNTAINS AND INTO CENTRAL NC FRIDAY NIGHT AND SATURDAY
MORNING.  BECAUSE THE SYSTEM WILL LONG BE OCCLUDED AND THE MID LEVEL
FLOW WILL BECOME INCREASINGLY WEST-SOUTHWESTERLY...THERE IS SOME
UNCERTAINTY AS TO HOW WELL PRECIP WILL BE ABLE TO HOLD TOGETHER WITH
EASTWARD EXTENT.  WHAT CONVECTION THAT DOES MAKE IT INTO THE EAST IS
FORECAST TO MOVE TO THE COAST BY SATURDAY MORNING..WITH A DRY SLOT
THEN FORECAST TO SPREAD ACROSS THE AREA AS THE UPPER LOW DRIFTS
ACROSS THE OHIO VALLEY.  HOWEVER...THE BOUNDARY LAYER IS FORECAST TO
REMAIN FAIRLY MOIST ON SATURDAY...AND COMBINED WITH POTENTIAL FOR
STRONG HEATING (FORECAST HIGHS IN THE UPPER 70S TO AROUND
80)...STEEPENING LAPSE RATES ALOFT...AND STRENGTHENING SHEAR WITH
THE APPROACH OF THE UPPER LOW...SEVERE WEATHER MAY BE POSSIBLE
SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. THE UPPER LOW WILL THEN
MOVE OVERHEAD SUNDAY...WHICH SHOULD CONTINUE THE CHANCE OF
INSTABILITY DRIVEN SHOWERS/STORMS INTO SUNDAY.  ONCE THE UPPER LOW
MOVES EAST LATE SUNDAY OR SUNDAY NIGHT...WE SHOULD SEE A RAPID
DRYING TREND AND SLIGHT COOL DOWN BEFORE THE UPPER RIDGE BUILDS BACK
ACROSS THE SOUTHEAST NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 155 PM TUESDAY...

VFR CONDITIONS WILL HOLD THROUGH THIS EVENING... EXCEPT FOR IN AND
NEAR ISOLATED TO SCATTERED THUNDERSTORMS. THE GREATEST AREAL
COVERAGE OF THESE STORMS WILL BE AT INT/GSO/RDU FROM LATE AFTERNOON
INTO EARLY EVENING... BUT AN ISOLATED STORM COULD IMPACT ANY OF THE
CENTRAL NC TERMINAL FORECAST SITES THROUGH THE ENTIRE NIGHT.
LOCALIZED MVFR/IFR CONDITIONS LASTING 1-2 HOURS ARE POSSIBLE IN AND
NEAR ANY STORMS... ALONG WITH A RISK OF SMALL HAIL. AFTER 05Z...
AREAS THAT EXPERIENCE MOSTLY CLEAR SKIES THIS EVENING WILL SEE
DEVELOPMENT OF IFR/LIFR FOG/STRATUS... WHICH WILL LAST UNTIL 13-14Z
WHEN ANY CIGS WILL SLOWLY LIFT TO MVFR AS THEY MIX OUT TO
SCATTERED... FINALLY EVOLVING TO PREDOMINANTLY VFR CONDITIONS AFTER
16Z WEDNESDAY. SURFACE WINDS WILL STAY LIGHT/VARIABLE (ALTHOUGH
MAINLY FROM THE SE OR SOUTH) THROUGH THE PERIOD.

LOOKING BEYOND 18Z WEDNESDAY AFTERNOON... ANOTHER ROUND OF SCATTERED
STORMS ARE EXPECTED DURING THE AFTERNOON INTO EVENING... TAPERING TO
ISOLATED BUT PERSISTING OVERNIGHT... AS AN UPPER LEVEL DISTURBANCE
DRIFTS OVER EASTERN NC. IFR/LIFR CONDITIONS ARE EXPECTED LATE
WEDNESDAY NIGHT THROUGH THURSDAY MORNING. MORE SCATTERED STORMS ARE
POSSIBLE THURSDAY... MAINLY IN THE AFTERNOON. EARLY MORNING IFR
CONDITIONS WITH FOG AND LOW STRATUS ARE POSSIBLE FRIDAY MORNING AND
SATURDAY MORNING. MORE NUMEROUS STORMS WILL ARRIVE FRIDAY NIGHT...
WITH ANOTHER ROUND SATURDAY NIGHT INTO SUNDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...SMITH
AVIATION...HARTFIELD
Hazardous weather outlook, Mar 20, 4:06 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT TUE MAR 20 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-211300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
406 PM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

A FEW STORMS THIS AFTERNOON INTO TONIGHT COULD BECOME STRONG...
PRODUCING HAIL ONE HALF INCH IN DIAMETER. LOCALLY HEAVY DOWNPOURS
ARE LIKELY WITH ANY STORMS... WHICH MAY PRODUCE SIGNIFICANT
STREET FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY THROUGH
SATURDAY NIGHT. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT
THIS TIME.

In the hours before

Special weather statement, Mar 20, 4:04 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT TUE MAR 20 2012

NCZ010-026-202045-
FRANKLIN-WARREN-
404 PM EDT TUE MAR 20 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND FRANKLIN
COUNTIES THROUGH 445 PM EDT...

AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AFTON...OR ABOUT 7 MILES SOUTH OF WARRENTON...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CENTERVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3637 7804 3614 7805 3607 7810 3610 7834
      3629 7830 3630 7828 3633 7829 3640 7826
TIME...MOT...LOC 2003Z 010DEG 5KT 3630 7817

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:33 AM EDTSpecial Weather StatementRAHGranville, Vance57 min
Mar 20, 3:04 AM EDTSpecial Weather StatementRAHVance56 min
Mar 20, 4:57 AM EDTSpecial Weather StatementRAHDurham63 min
Mar 20, 5:44 AM EDTSpecial Weather StatementRAHWake61 min
Mar 20, 5:59 AM EDTSpecial Weather StatementRAHWake61 min
Mar 20, 6:43 AM EDTSpecial Weather StatementRAHHarnett, Lee62 min
Mar 20, 7:08 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore52 min
Mar 20, 9:26 AM EDTSpecial Weather StatementRAHGranville64 min
Mar 20, 9:50 AM EDTSpecial Weather StatementRAHRichmond55 min
Mar 20, 10:36 AM EDTSpecial Weather StatementRAHRichmond54 min
Mar 20, 10:41 AM EDTSpecial Weather StatementRAHWake64 min
Mar 20, 4:04 PM EDTSpecial Weather StatementRAHFranklin41 min
Mar 20, 5:03 PM EDTSpecial Weather StatementRAHRandolph57 min
Mar 20, 5:32 PM EDTSpecial Weather StatementRAHFranklin58 min
Mar 20, 5:58 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake28 min
Mar 20, 6:36 PM EDTSpecial Weather StatementRAHDavidson, Forsyth54 min
Mar 20, 7:04 PM EDTSpecial Weather StatementRAHDavidson, Forsyth26 min
Mar 20, 7:13 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford3 hr
Mar 20, 7:16 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford44 min
Mar 20, 7:39 PM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.